Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 117, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 20, 2007, 3:29 AM CDT for 16 counties in Florida. It took effect at Oct 20, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 3:29 AM CDT (08:29 UTC)
- In effect from
- Oct 20, 2007, 12:00 PM CDT
- Expired
- Oct 20, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 200829 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 429 AM EDT SAT OCT 20 2007 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...IN THE WAKE OF A COLD FRONT...MUCH DRIER AIR WILL ARRIVE IN THE AREA TODAY RESULTING IN RELATIVE HUMIDITY LOW ENOUGH TO REACH RED FLAG CRITERIA IN NORTHWEST FLORIDA. INCREASING MOISTURE FROM THE SOUTH WILL PRECLUDE RED FLAG CONDITIONS ON SUNDAY. FLZ007-009>019-026>029-034-202300- /O.UPG.KTAE.FW.A.0092.071020T1800Z-071021T0000Z/ /O.NEW.KTAE.FW.W.0117.071020T1700Z-071020T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 429 AM EDT SAT OCT 20 2007 /329 AM CDT SAT OCT 20 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 2:55 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 20, 2:55 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EDT SAT OCT 20 2007 .SYNOPSIS...THE SURFACE COLD FRONT HAS BEEN SLUGGISH IN ITS EASTWARD MOVEMENT AND AT 06Z WAS ROUGHLY ON A LINE FROM ALBANY SOUTHWEST TO CAPE SAN BLAS. PATCHY DENSE FOG AND LOW CLOUDS HAVE DEVELOPED ALONG AND AHEAD OF THE BOUNDARY. WATER VAPOR IMAGERY SHOWS MUCH DRIER AIR ADVANCING INTO OUR WESTERN ZONES. && .SHORT TERM...TODAY THROUGH MONDAY...THE NAM IS THE OUTLIER OF THE SHORT TERM MODELS AND WILL LEAN CLOSE TO THE GFS SOLUTION. THE FRONT WILL CONTINUE TO PROGRESS TO THE EAST AND WILL CLEAR OUR SE BIG BEND ZONES LATER THIS MORNING. IN THE WAKE OF THE FRONT...CONTINENTAL HIGH PRESSURE WILL BUILD IN FOR A QUICK SHOT OF SLIGHTLY COOLER AND MUCH DRIER AIR TODAY. HOWEVER...THE HIGH IS FORECAST TO MOVE RAPIDLY EASTWARD OFF THE MID ATLANTIC COAST BY SUNDAY AFTERNOON. THIS QUICK RETURN FLOW WILL ALLOW THE COLD FRONT TO MOVE NORTH AS A WARM FRONT SPREADING CLOUDINESS ALONG WITH SHOWERS AND THUNDERSTORMS ACROSS THE REGION SUNDAY AND SUNDAY NIGHT. THE GFS HAS BEEN CONSISTENT IN SHOWING AN UPPER LOW DEVELOPING AND CUTTING OFF OVER THE CENTRAL PLAINS MONDAY. THE WARM FRONT SHOULD BE POSITIONED ALONG OR JUST SOUTH OF THE FLORIDA PANHANDLE MONDAY MORNING AND LIFT ACROSS THE REMAINDER OF THE CWA MY LATE AFTERNOON/EVENING. MOS POPS HAVE INCREASED INTO THE LIKELY CATEGORY MOST ZONES AND WILL ACCEPT. && .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...THE CUT OFF LOW IS FORECAST TO WOBBLE IN THE VICINITY OF EASTERN KANSAS AND MISSOURI THROUGH THURSDAY BEFORE IT EJECTS TO THE NORTHEAST THURSDAY NIGHT AND OPENS UP OVER THE GREAT LAKES REGION ON FRIDAY. THIS WILL KEEP US IN AN UNSETTLED WEATHER PATTERN MOST OF THE UPCOMING WEEK UNTIL THE ASSOCIATED COLD FRONT PUSHES THROUGH ON FRIDAY. POPS WERE POPULATED USING A BLEND OF THE LAST COUPLE RUNS OF THE GFS/MEX GUIDANCE. && .MARINE...HIGH PRESSURE WILL BUILD IN FROM THE NORTH IN THE WAKE OF THE FRONT. WINDS SHOULD STAY JUST BELOW HEADLINE CRITERIA OVER THE WESTERN WATERS AND THEN DIMINISH FURTHER AS THEY VEER TO THE NORTHEAST THIS AFTERNOON. WINDS WILL SWING TO THE EAST OVERNIGHT AND THEN TO THE SOUTHEAST TO SOUTH LATE SUNDAY AS A WARM FRONT PUSHES THROUGH. ONSHORE FLOW WILL CONTINUE AT LEAST INTO MID WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY BEGINNING SUNDAY. && .AVIATION...BECAUSE THE FRONT IS JUST CRAWLING ACROSS THE FORECAST AREA, DENSE FOG WAS ABLE TO FORM JUST AHEAD OF THE BOUNDARY. THIS RESULTED IN VLIFR CONDITIONS FOR A TIME AT MOST OF THE TERMINALS. AS OF 0730Z...CONDITIONS HAVE IMPROVED TO VFR AT DHN AND PFN. SIMILAR RAPID IMPROVEMENTS ARE EXPECTED WITH THE ARRIVAL OF THE FRONT AT ABY AND TLH BY 09Z. HOWEVER, FOG PRODUCT IMAGERY SHOWS THAT THE FOG MAY LINGER A BIT BEHIND THE FRONT IN THE FLINT RIVER VALLEY, WHERE ABY IS LOCATED. VLD WILL BE THE LAST TO GO DOWN, BUT A BRIEF PERIOD OF AT LEAST IFR IS EXPECTED THERE...WITH IMPROVEMENT AROUND 12Z. AFTER THAT...VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS FOR THE REMAINDER OF THE FORECAST PERIOD WITH JUST SOME CIRRUS CLOUDS OVERHEAD. && .FIRE WX...THE WATCH WILL BE UPGRADED TO A WARNING FOR OUR FL ZONES FOR TODAY DUE TO LONG DURATIONS OF RH BELOW 35 PERCENT. WIND AND RH CRITERIA ARE EXPECTED TO BE MET FOR OUR SE AL ZONES. HOWEVER, THE ABUNDANT RAIN OF THE PAST TWO DAYS HAS KNOCKED THE KBDI DOWN BELOW 500, SO NO WARNING WILL BE ISSUED. WILL ADDRESS THIS SCENARIO IN THE REMARKS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 81 53 84 70 85/ 0 0 20 50 60 PANAMA CITY 82 59 83 72 84/ 0 0 20 50 60 DOTHAN 82 52 83 67 80/ 0 0 10 50 70 ALBANY 81 51 84 67 82/ 0 0 10 50 60 VALDOSTA 81 55 84 68 83/ 0 0 10 50 60 CROSS CITY 83 61 85 69 87/ 10 10 30 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING ALL ZONES THIS AFTERNOON FROM 17Z TO 22Z. GM...NONE. && AVIATION/FIRE WX...WOOL PUBLIC/MARINE...BARRY
Hazardous weather outlook, Oct 19, 5:15 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 615 AM EDT FRI OCT 19 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 615 AM EDT FRI OCT 19 2007 /515 AM CDT FRI OCT 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... .DAY ONE...TODAY AND TONIGHT... NUMEROUS HAZARDS ARE POSSIBLE TODAY. WIDESPREAD HEAVY RAIN IS EXPECTED TODAY. PORTIONS OF THE PANHANDLE RECEIVED SEVERAL INCHES OF RAIN OVER THE PAST 24 HOURS. LOCALIZED FLOODING OF SOME POOR DRAINAGE AREA IS EXPECTED TODAY. AREAS MOST SUSCEPTIBLE WILL BE THOSE ALONG THE COAST AND IN URBAN AREAS. THUNDERSTORMS ARE EXPECTED TO ORGANIZED INTO BOWING SEGMENTS AHEAD OF A COLD FRONT TODAY WITH DAMAGING WIND GUSTS THE MAIN THREAT. FOR THIS REASON THE STORM PREDICTION CENTER HAS THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE STORMS. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS TODAY ALONG AREA BEACHES. OPERATORS OF SMALL CRAFT SHOULD EXERCISE CAUTION IF HEADING OUT INTO THE GULF SOUTH OF THE PANHANDLE TODAY DUE TO 15 TO 20 KNOT WINDS AND 4 TO 6 FOOT SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AFTER A BRIEF DRY PERIOD ON SATURDAY...RAIN CHANCES WILL RETURN FOR THE FIRST PART OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE MONDAY AND TUESDAY. HOWEVER...THE CHANCE FOR ANOTHER ROUND OF SEVERE WEATHER IS NOW LESS CERTAIN. AFTER SUBSIDING ON SATURDAY...WINDS WILL RETURN TO EXERCISE CAUTION CRITERIA SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.